| Catalog Number |
CS-15123-F |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that "dr was inserting the line as he was struggling to insert the dilator through skin, he realized it was not smooth at the tip" a new set was used, and the second attempt was successful.Therapy was delayed but there was no harm to the patient.The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
(b)(4).The customer provided two photos for analysis.The complaint of a damaged dilator tip was able to be confirmed by the photo.The photos show a dilator with a portion of the tip splayed out.The customer also returned one kit containing a dilator, catheter, and needle for analysis.Signs of use were observed within the dilator tip.Visual and microscopic inspection of the dilator confirmed that the tip appeared damaged and deformed.The dilator body length measured 5 1/2", which is within the specification limits of 5 1/4" - 5 3/4" per dilator product drawing.The dilator outer diameter measured 3.99mm , which is within the specification limits of 2.97mm - 4.06mm per the dilator extrusion product drawing.The dilator inner diameter at the distal tip could not be accurately measured due to the nature of the damage.The dilator was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin." a lab inventory guidewire (measured 0.79mm) was threaded through the returned dilator and was able to advance through with minimal resistance.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit warns the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage." the report of the dilator not being smooth at the tip was confirmed through analysis of the returned sample.Visual analysis revealed that the dilator tip was damaged and deformed.A device history record review did not reveal any relevant findings to suggest a manufacturing issue.Based on the customer report that the defect occurred during use and the appearance of the damage to the dilator tip, the root cause appears consistent with damage due to undue force when inserting the dilator over the guidewire; however, the root cause cannot be determined, as it is unknown if the damage to the dilator tip occurred before or after the customer handled.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description